Open Access

Strong Convergence of an Implicit Iteration Process for a Finite Family of Uniformly -Lipschitzian Mappings in Banach Spaces

Journal of Inequalities and Applications20102010:801961

https://doi.org/10.1155/2010/801961

Received: 19 September 2009

Accepted: 13 December 2009

Published: 5 January 2010

Abstract

The purpose of this paper is to prove a strong convergence theorem for a finite family of uniformly -Lipschitzian mappings in Banach spaces. The results presented in the paper improve and extend the corresponding results announced by Chang (2001), Cho et al. (2005), Ofoedu (2006), Schu (1991) and Zeng (2003 and 2005), and many others.

1. Introduction and Preliminaries

Throughout this paper, we assume that is a real Banach space, is the dual space of , is a nonempty closed convex subset of , and is the normalized duality mapping defined by

(1.1)

where denotes the duality pairing between and . The single-valued normalized duality mapping is denoted by .

Definition 1.1.

Let be a mapping. Therefore, the following are given.

( ) is said to be uniformly -Lipschitzian if there exists such that, for any ,
(1.2)
( ) is said to be asymptotically nonexpansive if there exists a sequence with such that, for any given ,
(1.3)
( ) is said to be asymptotically pseudocontractive if there exists a sequence with such that, for any , there exists as follows:
(1.4)

Remark 1.2.

( ) It is easy to see that if is an asymptotically nonexpansive mapping, then is a uniformly -Lipschitzian mapping, where . And every asymptotically nonexpansive mapping is asymptotically pseudocontractive, but the inverse is not true, in general.

( ) The concept of asymptotically nonexpansive mappings was introduced by Goebel and Kirk [7], while the concept of asymptotically pseudocontractive mappings was introduced by Schu [4] who proved the following theorem.

Theorem 1.3 (see Schu [4]).

Let be a Hilbert space, be a nonempty bounded closed convex subset of , and let be a completely continuous, uniformly -Lipschitzian and asymptotically pseudocontractive mapping with a sequence satisfying the following conditions:

(i) as ,

(ii) , where .

Suppose further that and are two sequences in such that for all , where and are some positive number. For any , let be the iterative sequence defined by
(1.5)

Then converges strongly to a fixed point of in .

In [1], the first author extended Theorem to a real uniformly smooth Banach space and proved the following theorem.

Theorem 1.4 (see Chang [1]).

Let be a uniformly smooth Banach space, be a nonempty bounded closed convex subset of , and be an asymptotically pseudocontractive mapping with a sequence with , and let , where is the set of fixed points of in . Let be a sequence in satisfying the following conditions:

(i) ,

(ii) .

For any , let be the iterative sequence defined by
(1.6)
If there exists a strict increasing function with such that
(1.7)

where is some fixed point of in , then as .

Very recently, in [3] Ofoedu proved the following theorem.

Theorem 1.5 (see Ofoedu [3]).

Let be a real Banach space, let be a nonempty closed convex subset of , and let be a uniformly -Lipschitzian asymptotically pseudocontractive mapping with a sequence , such that , where is the set of fixed points of in . Let be a sequence in satisfying the following conditions:

(i) ,

(ii) ,

(iii) .

For any , let be the iterative sequence defined by
(1.8)
If there exists a strict increasing function with such that
(1.9)

then converges strongly to .

Remark 1.6.

It should be pointed out that although Theorem 1.5 extends Theorem 1.4 from a real uniformly smooth Banach space to an arbitrary real Banach space, it removes the boundedness condition imposed on .

In [8], Xu and Ori introduced the following implicit iteration process for a finite family of nonexpansive mappings (here ), with as a real sequence in (0, 1), and an initial point :

(1.10)

where (here the mod  function takes values in ). Xu and Ori proved the weak convergence of this process to a common fixed point of the finite family defined in a Hilbert space.

Chidume and Shahzad [9] and Zhou and Chang [10] studied the weak and strong convergences of this implicit process to a common fixed point for a finite family of nonexpansive mappings, respectively.

Recently, Feng Gu [11] introduced a composite implicit iteration process with errors for a finite family of strictly pseudocontractive mappings as follows:

(1.11)

where , , , , , are four real sequences in satisfying and for all , and are two bounded sequences in , and is a given point in . Feng Gu proved the strong convergence of this process to a common fixed point for a finite family of strictly pseudocontractive mappings in a real Banach space.

Inspired and motivated by the abovesaid facts, we introduced a two-step implicit iteration process with errors for a finite family of -Lipschitzian mappings as follows:

(1.12)

where , , , and , are four real sequences in satisfying and for all , and are two bounded sequences in , and is a given point in .

Observe that if is a nonempty closed convex subset of and be uniformly -Lipschitzian mappings. If , where , then for given , and , the mapping defined by

(1.13)

is a contractive mapping. In fact, the following are observed

(1.14)

Since for all , hence is a contractive mapping. By Banach contractive mapping principle, there exists a unique fixed point such that

(1.15)

Therefore, if , then the iterative sequence (1.12) can be employed for the approximation of common fixed points for a finite family of uniformly -Lipschitzian mappings.

Especially, if and are two sequences in satisfying for all , is a bounded sequence in , and is a given point in , then the sequence defined by

(1.16)

is called the one-step implicit iterative sequence with errors for a finite family of operators .

The purpose of this paper is, by using a simple and quite different method, to study the convergence of implicit iterative sequence defined by (1.12) and (1.16) to a common fixed point for a finite family of -Lipschitzian mappings instead of the assumption that is a uniformly -Lipschitzian and asymptotically pseudocontractive mapping in a Banach space. Our results extend and improve some recent results in [16]. Even in the case of , for all or are also new.

For the main results, the following lemmas are given.

Lemma 1.7 (see Petryshyn [12]).

Let be a real Banach space and let be the normalized duality mapping. Then, for any ,
(1.17)

Lemma 1.8 (see Moore and Nnoli [13]).

Let be a sequence of nonnegative real numbers and be a real sequence satisfying the following conditions:
(1.18)
If there exists a strictly increasing function such that
(1.19)

where is some nonnegative integer and is a sequence of nonnegative number such that , then as .

Lemma 1.9.

Let and be two nonnegative real sequences satisfying the following condition:
(1.20)

where is a sequence in (0, 1) with . If , then exists.

2. Main Results

In this section, we shall prove our main theorems in this paper.

Theorem 2.1.

Let be a real Banach space, be a nonempty closed convex subset of , be uniformly -Lipschitzian mappings with , where is the set of fixed points of in , and let be a point in . Let be a sequence with . Let , , , and be four sequences in satisfying the following conditions: , , for all . Let and be two bounded sequences in , and let be the iterative sequence with errors defined by (1.12), then the following conditions are satisfied:

(i) ,

(ii) ,

(iii) ,

(iv) ,

(v) ,

(vi) ,

(vii) , for all , where .

If there exists a strict increasing function with such that
(2.1)

for all and , then converges strongly to .

Proof.

The proof is divided into two steps.
  1. (i)

    First, we prove that the sequence defined by (1.12) is bounded.

     
In fact, it follows from (1.12) and Lemma 1.7 that
(2.2)
where
(2.3)
Note that
(2.4)
where . By the conditions (iii) and (v), the following are given:
(2.5)
Substituting (2.4) into (2.2), we have
(2.6)
and hence
(2.7)
where
(2.8)
Since , , , and as , there exists a positive integer such that for all . Therefore, it follows from (2.7) that
(2.9)
and so
(2.10)
By the conditions (ii), (iv) (vi), and (2.5), the following are considered:
(2.11)
It follows from Lemma 1.9 that the limit exists. Therefore, the sequence is bounded. Without loss of generality, we can assume that , where is a positive constant.
  1. (ii)

    Now, we consider (2.9) and prove that .

     
Taking , , and
(2.12)
then (2.9) can be written as
(2.13)
By the conditions (i) (vi), we know that all the conditions in Lemma 1.8 are satisfied. Therefore, it follows that
(2.14)

that is, as . This completes the proof of Theorem 2.1.

Remark 2.2.

( ) Theorem 2.1 extends and improves the corresponding results in Chang [1], Cho et al. [2], Ofoedu [3], Schu [4], and Zeng [5, 6].

( ) The method given by the proof of Theorem 2.1 is quite different from the method given in Ofoedu [3].

( ) Theorem 2.1 extends and improves Theorem of Ofoedu [3]; it abolishes the assumption that is an asymptotically pseudocontractive mapping.

The following theorem can be obtained from Theorem 2.1 immediately.

Theorem 2.3.

Let be a real Banach space, let be a nonempty closed convex subset of , let be uniformly -Lipschitzian mappings with , where is the set of fixed points of in , and let be a point in . Let be a sequence with . Let and be two sequences in satisfying the following conditions: , for all . Let be a bounded sequence in , and let be the iterative sequence with errors defined by (1.16), then the following conditions are satisfied:

(i) ,

(ii) ,

(iii) ,

(iv) ,

(v) ,for all , where .

If there exists a strict increasing function with such that
(2.15)

for all and , then converges strongly to .

Proof.

Taking in Theorem 2.1, then the conclusion of Theorem 2.3 can be obtained from Theorem 2.1 immediately. This completes the proof of Theorem 2.3.

Theorem 2.4.

Let be a real Banach space, let be a nonempty closed convex subset of , let be a uniformly -Lipschitzian mappings with , where is the set of fixed points of in , and let be a point in . Let be a sequence with . Let and be two sequences in satisfying the following condition: , , and let be a bounded sequence in satisfying the following conditions:

(i) ,

(ii) ,

(iii) ,

(iv) .

(v) , .

For any , let be the iterative sequence defined by
(2.16)
If there exists a strict increasing function with such that
(2.17)

for all and , then converges strongly to .

Proof.

Taking in Theorem 2.3, then the conclusion of Theorem 2.4 can be obtained from Theorem 2.3 immediately. This completes the proof of Theorem 2.4.

Remark 2.5.

In Theorem 2.4 without the assumption that is an asymptotically pseudocontractive mapping, Theorem 2.4 extends and improves Theorem of Ofoedu [3].

Declarations

Acknowledgments

The present studies were supported by the National Natural Science Foundation of China (10771141) and the Natural Science Foundation of Zhejiang Province (Y605191).

Authors’ Affiliations

(1)
Department of Mathematics, Institute of Applied Mathematics, Hangzhou Normal University

References

  1. Chang SS: Some results for asymptotically pseudo-contractive mappings and asymptotically nonexpansive mappings. Proceedings of the American Mathematical Society 2001, 129(3):845–853. 10.1090/S0002-9939-00-05988-8MATHMathSciNetView ArticleGoogle Scholar
  2. Cho YJ, Kang JI, Zhou H: Approximating common fixed points of asymptotically nonexpansive mappings. Bulletin of the Korean Mathematical Society 2005, 42(4):661–670.MATHMathSciNetView ArticleGoogle Scholar
  3. Ofoedu EU: Strong convergence theorem for uniformly -Lipschitzian asymptotically pseudocontractive mapping in real Banach space. Journal of Mathematical Analysis and Applications 2006, 321(2):722–728. 10.1016/j.jmaa.2005.08.076MATHMathSciNetView ArticleGoogle Scholar
  4. Schu J: Iterative construction of fixed points of asymptotically nonexpansive mappings. Journal of Mathematical Analysis and Applications 1991, 158(2):407–413. 10.1016/0022-247X(91)90245-UMATHMathSciNetView ArticleGoogle Scholar
  5. Zeng LC: Iterative approximation of fixed points of asymptotically pseudo-contractive mappings in uniformly smooth Banach spaces. Chinese Annals of Mathematics. Series A 2005, 26(2):283–290.MATHMathSciNetGoogle Scholar
  6. Zeng LC: On the approximation of fixed points for asymptotically nonexpansive mappings in Banach spaces. Acta Mathematica Scientia 2003, 23: 31–37.MATHGoogle Scholar
  7. Goebel K, Kirk WA: A fixed point theorem for asymptotically nonexpansive mappings. Proceedings of the American Mathematical Society 1972, 35: 171–174. 10.1090/S0002-9939-1972-0298500-3MATHMathSciNetView ArticleGoogle Scholar
  8. Xu H-K, Ori RG: An implicit iteration process for nonexpansive mappings. Numerical Functional Analysis and Optimization 2001, 22(5–6):767–773. 10.1081/NFA-100105317MATHMathSciNetView ArticleGoogle Scholar
  9. Chidume CE, Shahzad N: Strong convergence of an implicit iteration process for a finite family of nonexpansive mappings. Nonlinear Analysis: Theory, Methods & Applications 2005, 62(6):1149–1156. 10.1016/j.na.2005.05.002MATHMathSciNetView ArticleGoogle Scholar
  10. Zhou Y, Chang S-S: Convergence of implicit iteration process for a finite family of asymptotically nonexpansive mappings in Banach spaces. Numerical Functional Analysis and Optimization 2002, 23(7–8):911–921. 10.1081/NFA-120016276MATHMathSciNetView ArticleGoogle Scholar
  11. Gu F: The new composite implicit iterative process with errors for common fixed points of a finite family of strictly pseudocontractive mappings. Journal of Mathematical Analysis and Applications 2007, 329(2):766–776. 10.1016/j.jmaa.2006.07.005MATHMathSciNetView ArticleGoogle Scholar
  12. Petryshyn WV: A characterization of strict convexity of Banach spaces and other uses of duality mappings. Journal of Functional Analysis 1970, 6: 282–291. 10.1016/0022-1236(70)90061-3MATHMathSciNetView ArticleGoogle Scholar
  13. Moore C, Nnoli BVC: Iterative solution of nonlinear equations involving set-valued uniformly accretive operators. Computers & Mathematics with Applications 2001, 42(1–2):131–140. 10.1016/S0898-1221(01)00138-9MATHMathSciNetView ArticleGoogle Scholar

Copyright

© Feng Gu. 2010

This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.